Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 189, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 11, 2000, 11:09 PM CDT for Neosho County, Wilson County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 2000, 11:09 PM CDT (04:09 UTC)
- Expired
- Sep 12, 2000, 12:15 AM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 163 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
325 WUUS53 KICT 120409 SVRICT KSC133-205-120515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1109 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEOSHO COUNTY IN SOUTHEAST KANSAS WILSON COUNTY IN SOUTHEAST KANSAS * UNTIL 1215 AM CDT. * AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF MORAN TO 3 MILES NORTH OF BENEDICT...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF IOLA TO 15 MILES WEST OF CHANUTE...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1215 AM CDT... ALTOONA... NEODESHA... THAYER... ERIE... THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... WINDS UP TO 60 MILES AN HOUR... THE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR NEOSHO AND WILSON COUNTIES UNTIL 1215 AM CDT. LAT...LON 3772 9511 3770 9593 3739 9569 3762 9510 DARMOFAL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 9:12 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 11, 9:12 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 912 PM CDT MON SEP 11 2000 ...UPDATED... WX EVOLVED PRETTY MUCH AS XPCTD LATE THIS AFTN/EVE. STG CDFNT WAS ORIENTED JUST S OF THE KS TURNPIKE AT 02Z...AND WL CONT STEADY PROGRESS SWD ACRS SERN KS OVRNGT. AREAS OF SERN KS STILL NOT OUT OF THE TSRA/MRGNL SVR THREAT AS LO LVL FLO HAS BACKED THIS EVE...INCRSG CNVGNC ALG FNT. SVR THREAT SHOULD BE TEMPERED SOMEWHAT BY LOSS OF HTG HOWEVER WITH UPR SUPPORT ALSO MOVG AWAY FM THE AREA TWD MDNGT. WNDS STILL BRISK IN LO LVL CAA BHND FROPA THIS EVE WITH GREAT ANTICIPATION FOR A NICE DAY TUE. REALLY ONLY MINOR TWEAKS TO ZFP NEEDED WITH UPDATE. DARMOFAL .ICT...NONE.
In the hours before
Local storm report, Sep 11, 8:25 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
825 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM SAFFORDVILLE KS .75 INCH HAIL
09/11/00 CHASE REPORTED BY AGTAP OBSERVER
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 37 min |
| Sep 11, 10:16 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 44 min |
| Sep 11, 10:59 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 46 min |
| Sep 12, 12:24 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.